After ropinirole

I have now been off ropinirole for 3 months. Currently I am drug free apart from supplements (iron and magnesium). I have seen the neurologist and he is sending me for various tests and a sleep clinic (although what that will prove that I don't already know I'm not sure!) But at least he listened I suppose.

My query now is how other people felt after they stopped taking ropinirole. At the moment my legs are not too bad (I can only assume the iron has helped) and if I am careful with my diet as well then my nights are better than when I was on the ropinirole and it had started working against me. However I seem to be permanently anxious, slightly depressed, headaches, flushes, I have lost my joy in life, insomnia. I have read about DAWS and sincerely hope I am not suffering from this. Does anybody have experience of the long term effects of coming off ropinirole? Could this be what I am suffering from? I really wish I had never started it!

1 Reply

oldestnewest
  • Hi Pam, the same thing happened to me after the stopped taking Mirapex ( Pramipexole ). The only explanation I could come up with was that Dopamine is one of the happy hormones alongside Seratonin so whilst on a dopamine agonists your Dopamine levels are getting a boost..Whilst on a dopamine agonists there is a theory that your bodys own natural production of dopamine drops off some (one theory behind why augmentation happens ).Therefore once you stop the Dopamine agonist then it may take some time for your body to start producing as much as it did before taking it .I have no idea how long that would take but maybe that would be a starting point for research. I have to say that once I started on the Neupro patch that I began to feel normal again in mood

    Obviously the reason for you feeling this way good be from something entirely different!

    One thing that I would check out is your thyroid as those can also be typical symptoms of an over active thyroid. (along with a multitude of other things but I have an overactive thyroid so one that always comes to the forefront of my mind! )

    Very well done getting off the Requip I knowthat it hasn't been easy.

    Let us know how you go

    Pipps x

You may also like...